A new estimation of the axial shielding factors for multishell cylindrical shields

Eugene Paperno, Hiroyuki Koide, Ichiro Sasada

Research output: Contribution to journalConference articlepeer-review

19 Citations (Scopus)


A new, more accurate formula describing double and multiple-shell axial magnetic shielding is obtained as a result of numerical verification of existing estimations. A standard ANSYS® software package was used. Parameters of the numerical model are as follows. Two concentric, closed cylinders of equal thickness and constant permeability are considered. The thickness-to-diameter ratio of the outer cylinder is t/D2 = 1/100, its length-to-diameter ratio varies as L2/D2 = 3, 4, and 5, the ratio of the cylinders' outer diameters varies as D1/D2 = 0.5, 0.6, 0.7, 0.8, and 0.9, a range of the ratio of the cylinders' lengths is L1/L2 = 0.1-0.9, and a range of the relative permeability is μ = 103-106. A significant disagreement between the existing estimations and between each of them and the numerical model is found. One of the examined algorithms is modified to improve its precision. A remarkable improvement in the accuracy of the new algorithm compared to both existing methods is achieved. On a basis of the new algorithm, a new formula describing multishell axial magnetic shielding is suggested.

Original languageEnglish
Pages (from-to)5959-5961
Number of pages3
JournalJournal of Applied Physics
Issue number9 III
Publication statusPublished - May 1 2000
Event44th Annual Conference on Magnetism and Magnetic Materials - San Jose, CA, United States
Duration: Nov 15 1999Nov 18 1999

All Science Journal Classification (ASJC) codes

  • General Physics and Astronomy


Dive into the research topics of 'A new estimation of the axial shielding factors for multishell cylindrical shields'. Together they form a unique fingerprint.

Cite this